MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES REAL INTELLIGENCE FOOT PEDAL; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES REAL INTELLIGENCE FOOT PEDAL; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number ROB10026
Medical Device Problem Code Circuit Failure (1089)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a sawbones trial in a cori-lab, they got an immediate shutdown of the system (leaving "blue man" icon on console) (b)(4) when pressing the center pedal button of real intelligence foot pedal.Repeatable within uka app, but then noticed the that footpedal cable was shorn and wires were exposed through insulation.After a new non-damaged pedal was used, the problem went away.When restoring the pedal of issue, the problem did not happen until the opening in the insulation was manipulated/pressed.They though that it was potentially a short of a 24v line, which would likely lead to that sort of shutdown.Upon inspection of the logs, there was no indication of the problem, which is the current design.However, a damaged footpedal cable (a likely situation in the field) would lead to this effect (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the real intelligence foot pedal rob10026, (b)(6) intended for use in treatment was returned for evaluation.A relationship between the reported event and the device was established.The reported problem was visually confirmed.There is a 1 inch gash in the outer insulation just below the footswitch side strain relief.A functional evaluation was performed.The reported problem was confirmed.The footpedal was connected and a mock case attempted.When flexing the cable over the damaged area the blue man would display on the console.A review of manufacturing records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints concluded this was an isolated event.The most likely cause of this event was improper handling of the footswitch.A historical escalation event review was completed.A review of prior escalation actions found no actions applicable to the scope of the reported complaint.Care and caution should be exercised during the surgical site setup and tear down to protect the device cable and from sharp objects or from situations that pin the cable between two objects.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.Although no further containment or corrective action is recommended or required at this time, all complaints are monitored and trended through post market surveillance activities.

Brand Name
REAL INTELLIGENCE FOOT PEDAL
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12243489
Report Number3010266064-2021-00566
Device Sequence Number5128009
Product Code OLO
UDI-Device Identifier00885556757444
UDI-Public00885556757444
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberROB10026
Device Catalogue NumberROB10026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer03/08/2022
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown